Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 16, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 30, 2006, 6:04 AM CDT for Saint Bernard Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2006, 6:04 AM CDT (11:04 UTC)
- Expired
- Apr 30, 2006, 6:30 AM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 6:03 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 301104 RRA
TORLIX
LAC087-301130-
/O.NEW.KLIX.TO.W.0016.060430T1104Z-060430T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
604 AM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ST. BERNARD PARISH IN SOUTHEAST LOUISIANA
* UNTIL 630 AM CDT
* AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VIOLET...OR
ABOUT 8 MILES SOUTHEAST OF CHALMETTE...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
RURAL ST. BERNARD PARISH AT 620 AM CDT
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SUNDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2981 8987 2994 8994 2999 8988 3000 8984
2994 8979 2996 8971 2993 8974 2990 8968
2996 8958 3017 8947 3017 8942 3015 8940
3013 8946 3006 8943 2995 8958 2981 8980
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:58 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 30, 3:58 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 AM CDT SUN APR 30 2006
.DISCUSSION...CONVECTION HAS WEAKENED THIS MORNING COMPARED TO
LAST EVENING ALTHOUGH A TRAILING BAND OF MOISTURE AND RAIN
EXTENDING SOUTHWARD TOWARD THE SOUTHWEST GULF CONTINUES TO DRIFT
EASTWARD ACROSS THE AREA. THIS TREND LOOKS TO LINGER INTO THE
MORNING HOURS AS THE ADVERTISED COLD FRONT MOVES INTO SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI. THE FRONT DOES NOT LOOK TO GET
MUCH OF A SURGE PAST THIS MORNING AS IT BEGINS TO WEAKEN. RAIN
SHOULD ALSO TAPER OFF THIS MORNING AS DRIER AIR BEGINS TO FILTER
INTO THE REGION FROM THE WEST WHILE THE UPPER TROUGH OVER THE
MISSISSIPPI VALLEY LIFTS TOWARD THE NORTHEAST. PAST TODAY...DRY
AND SLIGHTLY ABOVE NORMAL TEMPERATURES LOOK TO PREVAIL THROUGH
MUCH OF THE WORK WEEK AS A WEAK RIDGE PATTERN BUILDS ACROSS THE
SOUTHERN PLAINS WHILE HIGH PRESSURE MOVES INTO THE GULF REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 58 85 62 / 40 10 10 10
BTR 83 60 86 63 / 20 10 10 10
MSY 82 65 85 66 / 50 10 10 10
GPT 78 63 82 65 / 70 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR GMZ530.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ550-
GMZ555-GMZ570-GMZ575.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR GMZ530.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ550-
GMZ555-GMZ570-GMZ575.
&&
09Hazardous weather outlook, Apr 30, 5:05 AM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 505 AM CDT SUN APR 30 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 505 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING MAINLY ACROSS LOWER SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI AHEAD OF A COLD FRONT THAT IS EXPECTED TO MOVE INTO THE AREA LATER TODAY AND WEAKEN. SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH A FEW STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS. IN ADDITION...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF COASTAL WATERS AND TIDAL LAKES THIS MORNING FOR SOUTHEAST WINDS AROUND 20 TO 30 KNOTS AND ROUGH SEAS. THE WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS THEN EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT REQUESTED AT THIS TIME.
In the hours before
Local storm report, Apr 30, 12:47 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 AM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TORNADO ABITA SPRINGS 30.48N 90.03W
04/29/2006 ST. TAMMANY LA LAW ENFORCEMENT
ONE HOUSE SUSTAINED SIGNIFICANT DAMAGE NEAR HWY 59 AND
AUTUMN WIND LANE CLOSE TO ABITA SPRINGS. NO INJURIES
REPORTED ALTHOUGH THE HOMEOWNERS DOG WAS APPARENTLY
KILLED.
1130 PM MARINE TSTM WIND MANDEVILLE 30.37N 90.08W
04/29/2006 M45 MPH ST. TAMMANY LA OFFICIAL NWS OBS
WEATHER OBSERVATION GAUGE ON THE NORTH SIDE OF LAKE
PONTCHARTRAIN NEAR MANDEVILLE REPORTED A 39 KNOT WIND
GUST.
1235 AM WATER SPOUT EDEN ISLE 30.23N 89.80W
04/30/2006 ST. TAMMANY LA LAW ENFORCEMENT
WATER SPOUTS REPORTED NEAR EDEN ISLES OFF I-10. PUBLIC
RELAYED THE REPORT TO THE SHERIFFS OFFICE.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:20 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 115 min |
| Apr 29, 7:27 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint John the Baptist, Tangipahoa | 48 min |
| Apr 29, 7:47 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 58 min |
| Apr 29, 8:13 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 62 min |
| Apr 29, 8:37 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 53 min |
| Apr 29, 8:50 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James, Saint John the Baptist | 40 min |
| Apr 29, 9:05 PM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 29, 9:15 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa | 60 min |
| Apr 29, 9:28 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 47 min |
| Apr 29, 10:02 PM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 28 min |
| Apr 29, 10:08 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 52 min |
| Apr 29, 10:30 PM CDT | Tornado Warning | LIX | Saint Tammany | 30 min |
| Apr 29, 10:41 PM CDT | Special Marine Warning | LIX | 94 min | |
| Apr 29, 10:56 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 49 min |
| Apr 29, 11:50 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 70 min |
| Apr 30, 12:54 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 6:04 AM CDT | Tornado Warning | LIX | Saint Bernard | 26 min |
| Apr 30, 6:07 AM CDT | Special Marine Warning | LIX | 113 min | |
| Apr 30, 8:25 AM CDT | Special Marine Warning | LIX | 95 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.